Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 04-27-2011, 01:32 PM   #1
Anonymous33005
Guest
Anonymous33005 has no updates. Edit
 
Posts: n/a
Question Coming off of Seroquel and losing weight

My pdoc is taking me off of Seroquel (Yay)

I've been on it since 2007 and gained about 30 - 40 pounds. With diet and exercise I have lost 20 of that and she has been lowering the dosage slowly - I was at 300mg and am now down to 50.

i'm just wondering from anyone else that has been through this, how long does it take after you come off of Seroquel to lose weight a bit more easily. I have struggled for about 18 months to lose this the rest of the weight- I eat healthy, I work out, I have been to diet drs, personal trainers and a well known nutritionist, who told me i was his toughest client in 20 years.

I'm so frustrated to never see the scale move when i'm working so hard.

Did anyone see a big difference in their weight after coming off of this? What about Lamictal because I may come off of that next.

Any info or advice would be greatly appreciated!
  Reply With Quote
Unread 04-30-2011, 04:39 PM   #2
Grand Magnate
Community Liaison
 
DePressMe's Avatar
DePressMe in bat country
 
Member Since: Mar 2007
Location: Indiana
Posts: 3,920
My Mood:

5 yr Member
273 hugs
given
PC PoohBah!
Default Re: Coming off of Seroquel and losing weight

I have been on seroguel for a long time. Currently I take 600 mgs. At first I had a weight gain but I've managed to adjust my diet and exercise so my weight is at an acceptable level. It's hard to do but maybe I'm one of the lucky ones who can keep the extra weight off.
__________________
You don't have to fly straight...

...just keep it between the lines!
DePressMe is offline   Reply With Quote
Unread 05-01-2011, 09:16 AM   #3
Anonymous33005
Guest
Anonymous33005 has no updates. Edit
 
Posts: n/a
Default Re: Coming off of Seroquel and losing weight

Quote:
Originally Posted by DePressMe View Post
I have been on seroguel for a long time. Currently I take 600 mgs. At first I had a weight gain but I've managed to adjust my diet and exercise so my weight is at an acceptable level. It's hard to do but maybe I'm one of the lucky ones who can keep the extra weight off.
Thank you for responding.
The seroquel made me so hungry when I first went on it and took 300mg- like RAVENOUSLY hungry! Now that i'm cutting it down i do notice i'm a bit less hungry, and i can control the cravings better. It's a step.

I have a good diet. I exercise very regularly. i've been on 1000 calorie diets, i've been on 1200 calorie diets. i'm not obese, I'm 15 pounds over the weight I should be for my height and no matter what I do the scale doesn't move. I feel like it's really altered my metabolism. or maybe it's because i'm in my 40s now too - we'll see when it's all out of my system.

i see my pdoc again in a week and a half.
  Reply With Quote
Unread 05-03-2011, 10:48 AM   #4
Anonymous33005
Guest
Anonymous33005 has no updates. Edit
 
Posts: n/a
Default Re: Coming off of Seroquel and losing weight

UPDATE
I have lost 2 lbs in the last 4 days. It was taking me weeks to lose 2 lbs when I was working with the nutritionist and diet dr.
I have not drastically altered my diet or workout schedule. In fact, I was away over the weekend.

My dosage of Seroquel has been at 50mg for 2 + weeks. Coincidence? Hmmm.
  Reply With Quote
Unread 05-03-2011, 02:48 PM   #5
Anonymous32910
Guest
Anonymous32910 has no updates. Edit
 
Posts: n/a
Default Re: Coming off of Seroquel and losing weight

When I went of antipsychotics (seroquel and abilify), I started steadily losing weight. I have so far lost 16 pounds without really working at it. I still have a long way to go, but I'm already feeling so much better not carrying around those extra pounds.
  Reply With Quote
Unread 05-03-2011, 06:09 PM   #6
Anonymous33005
Guest
Anonymous33005 has no updates. Edit
 
Posts: n/a
Default Re: Coming off of Seroquel and losing weight

16 pounds is a lot to lose without working at it. i'm so happy to hear that! I hope you keep losing if that's what you want to do - I'm hoping i do too.
  Reply With Quote
Unread 05-07-2011, 03:45 PM   #7
Member
 
Jerrypharmstudent's Avatar
Jerrypharmstudent kinda bored.
 
Member Since: May 2006
Location: Illinois, USA
Posts: 203
My Mood:

8 yr Member
Help Re: Coming off of Seroquel and losing weight

Quote:
Originally Posted by jadedmoonbeam View Post
My pdoc is taking me off of Seroquel (Yay)

I've been on it since 2007 and gained about 30 - 40 pounds. With diet and exercise I have lost 20 of that and she has been lowering the dosage slowly - I was at 300mg and am now down to 50.

i'm just wondering from anyone else that has been through this, how long does it take after you come off of Seroquel to lose weight a bit more easily. I have struggled for about 18 months to lose this the rest of the weight- I eat healthy, I work out, I have been to diet drs, personal trainers and a well known nutritionist, who told me i was his toughest client in 20 years.

I'm so frustrated to never see the scale move when i'm working so hard.

Did anyone see a big difference in their weight after coming off of this? What about Lamictal because I may come off of that next.

Any info or advice would be greatly appreciated!
Seroquel can cause "metabolic syndrome" which basically messes up your metabolism which can contribute to weight gain and difficulty losing weight. Seroquel effects histamine receptors which cause the drowsiness and the weight gain. Once you are off of it for about a month I would guess you'll find it much easier to lose weight. It takes a while for the med and its metabolites to clear your system. And if it was causing metabolic syndrome, it will take a while for your system to re-adjust and return to normal.

So hang in there and try to be patient!

Jerry
__________________
PsychCentral's Psychiatric Medications Forum Med Expert
-->Please read my disclaimer at the top of the forum.
_________________________________________________
"My psychiatrist told me I was crazy and I said I want a second opinion. He said okay, you’re ugly too." - Rodney Dangerfield


Jerrypharmstudent is offline   Reply With Quote
Unread 05-07-2011, 07:17 PM   #8
Anonymous33005
Guest
Anonymous33005 has no updates. Edit
 
Posts: n/a
Default Re: Coming off of Seroquel and losing weight

Quote:
Originally Posted by Jerrypharmstudent View Post
Seroquel can cause "metabolic syndrome" which basically messes up your metabolism which can contribute to weight gain and difficulty losing weight. Seroquel effects histamine receptors which cause the drowsiness and the weight gain. Once you are off of it for about a month I would guess you'll find it much easier to lose weight. It takes a while for the med and its metabolites to clear your system. And if it was causing metabolic syndrome, it will take a while for your system to re-adjust and return to normal.

So hang in there and try to be patient!

Jerry
Thank you...I wish someone had explained it to me so specifically initially

I'm trying to be patient. losing 2 lbs in one week while I'm still taking 50mg is pretty good - I see my dr this Thursday so we'll see what the next step is.
  Reply With Quote
Unread 05-13-2011, 07:54 AM   #9
Anonymous33005
Guest
Anonymous33005 has no updates. Edit
 
Posts: n/a
Default Re: Coming off of Seroquel and losing weight

Update

My dr gave her blessing to stop taking the Seroquel last night.

Hoping this will work and I will have good mental health and my weight will slowly come down after it's all out of my system.

sleep was not great last night but I slept before i took Seroquel so I just have to get used to it I guess.

And her scale had me 5 lbs lighter than my home scale so that was nice to see.

I haven't come off of a med in 5 years so this is a huge step for me!

  Reply With Quote
Unread 05-13-2011, 11:20 AM   #10
Member
 
FuriousGeorge's Avatar
FuriousGeorge has no updates.
 
Member Since: May 2011
Location: Canada
Posts: 80
3 yr Member
Default Re: Coming off of Seroquel and losing weight

I want to be weened off Seroquel after being on 100mg for 4 years.

The weight gain is horrible and does nothing for my self esteem. Plus, I feel foggy in the mornings, almost like a mild hangover.

I am interested to see how the Seroquel withdrawal goes for you, because I am afraid that I may be addicted to it.

Good luck and best wishes.
FuriousGeorge is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 06:09 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified